Does Radiation Cause Or Excaserbate Acid Reflux Or Gerd

Question

Asked by dacdan

Does Radiation Cause Or Excaserbate Acid Reflux Or Gerd

Answer

Hi Dacdan,

I didn't find anything that specifically says that radiation therapy causes acid reflux or makes it worse, but we do know that radiation therapy wreaks havoc on your stomach causing nausea and vomiting among other things, so it makes sense that radiation can make the symptoms worse. Particularly if the radiation is aimed at the abdominal area.

You can read about radiation therapy here. There is also alot of information about acid reflux here. To read about what acid reflux is, check out the overview here. To check your symptoms to see if what you are experiencing is related to acid reflux, you can check the symptoms database here. If your doctor should diagnose you with acid reflux and prescribes treatment, you can read about the treatments available here, and any medications you can check out in the drugs database here. This information will help you ask all the right questions of your doctor. Make sure you take notes especially if you read something that brings a question to your mind.

While online sites like Health Central are a wealth of resources for medical conditions, it should never be used instead of your doctor's solid medical advice and care.

Hope this helps! Take care.

Vicki M